K2 Overdose Can Be Deadly…
3 Connecticut men were recently arrested following an apparent mass K2 overdose situation of more than 75 people at a park in New Haven. The drug responsible for the serious overdose reactions is K2, a synthetic marijuana. According to reports, emergency room physician Dr. Katheryn Hawk stated the Drug Enforcement Agency (DEA) “confirmed the presence of fentanyl.” This is not the first mass overdose of K2, and it is unlikely to be the last.
K2 overdose is happening with greater frequency and larger numbers of people. Many of the symptoms of K2 overdose are similar to those experienced with an opioid overdose. The users frequently collapse and begin convulsing. Always call 911 if a person’s behavior suggests he or she has is overdosing on any drug. K2 overdose symptoms can include the following:
- Depressed breathing
- Low heart rate
- High blood pressure
- Kidney damage and failure
- Muscle spasms
- Lack of response to outside stimulation
- Loss of consciousness
- Physical aggressiveness
The waves of K2 overdose are on the increase, and communities and states are looking for ways to prevent the synthetic marijuana from resulting in a tragedy among their young people. K2 is called synthetic marijuana, but it’s totally different. It looks similar to marijuana because the base is dried grass or vegetable matter that is then treated with a mixture of chemicals. The chemicals vary from batch-to-batch, and no one knows what they are really getting when they buy K2.
Overdose On K2
K2 is marketed under many brand names and in eye-catching packages. In addition to K2, some of the more common brands include Spice, Genie, Myrrh, Mary Mack, Bliss, Skunk, Joker, Black Mamba, Kush, and Kronic. The consumer smokes or uses the K2 the same way he or she would use real marijuana. No two batches of K2 are the same, and there is no way for the user to know what chemicals he or she is putting into their body when the drug is used.
It is very difficult for the government to regulate K2 because the ingredients keep changing. It’s a designer drug and can contain any number of drugs and chemicals that can cause an overdose on K2. The manufacturers of K2 use plant material to make their product look like marijuana, and spray it with a variety of chemicals. Some batches responsible for the overdose in K2 cases in Illinois contained brodifacoum (rat poison), which led to internal bleeding in its victims.
There is a K2 crisis in the United States, and young people are destroying their health or dying because of it. There is a false sense of security among teens because the drug is cheaper, readily available, borderline legal, and marketed as safe.
WhiteSands Treatment Centers in Tampa and Fort Myers FL provides a chance for people addicted to K2 and other drugs to regain their health and find long-term recovery. If you suspect someone you know or love is experimenting with K2, talk to them about getting help. At WhiteSands, medical detox is supervised by board-certified staff doctors. Psychiatrists are also on staff and part of the team dedicated to helping people get back control of their lives. The rehab and therapy programs are excellent and offer alternative as well as traditional methods.
If someone’s life is being affected by K2, don’t hesitate another day to seek help for him or her. The next batch could be the one that comes with a death sentence. Call WhiteSands at (877) 855-3470 and make arrangements to get your loved one into rehab.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.